Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Had unprotected sex, took pill followed by spotting and periods. HPT negative, developed acne and sore breasts. Pregnant?

User rating for this question
Excellent
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
So i had unprotected sex with my girlfriend on the 3rd of July and she took EC 9 hours later, she experienced spotting around the 12th, then had and her period 3 days early than the usual (22nd) as she bled for 4 days then light spotting for another 4 days, she took a home pregnancy test on the 31st and it came out negative.

The next period was 3 days late and it was heavy (21st Aug.) and before this period she had really sore breast and a lot of cramps.

but I'm concerned because she got her first period couple days early then her second period (the next month) couple of days late and now she developed acne which is weird and she has unbelievable mood swings and her voice has gone deeper a little as well as her breasts somewhat sore...it's been 10 weeks since she took Norlevo (EC) is it possible she might be pregnant ?

PS: her cycle isn't always regular, sometimes it's a couple of days late or early, there is no extreme fatigue nor frequent urination.
Posted Tue, 1 Oct 2013 in Getting Pregnant
 
 
Answered by Dr. Arif N Khan 44 minutes later
Brief Answer:
Unlikely to be pregnant

Detailed Answer:
Hi,
Thank you for choosing XXXXXXX I can understand your concern and anxiety. As your girlfriend took emergency contraception within the the prescribed time limit, hence it will be a very effective contraceptive measure and chances of pregnancy is very very less, say less than 1%.
As she had normal period in july which lasted for 4 days, and urine pregnancy test is also negative so you don't have to worry about pregnancy.
Normal menstrual period ranges between 21 to 35 days, the fluctuation in your girlfriends periods can be attributed to the Progesterone pills which she has taken as EC or it could be due to stress.
Presently her acne, sore breasts, or mood swings or change in voice are unrelated to pregnancy, STRESS could be a reason for all these symptoms. Its highly unlikely that she is pregnant. But if you are still concerned get a scan done to rule out any remote possibility of pregnancy.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,     
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex, took pill followed by spotting and periods. HPT negative, developed acne and sore breasts. Pregnant? 34 minutes later
Thank you doc.

By a scan do you mean ultra sound or Blood test?

I forgot to add that last week she had a sudden pain in the pelvic area but it was like only 2 seconds like a shock.
 
 
Answered by Dr. Arif N Khan 5 minutes later
Brief Answer:
Scan meant to be ultrasound

Detailed Answer:
Hi,
Sorry scan meant to be ULTRASOUND, which will confirm if there is any retained products in the uterus, it also rules out any pathology which is contributing for the pain. If the pain is recurring and severe she needs to visit a gynaecologist urgently, otherwise she can take some painkillers for time being.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor